IMRT & Cisplatin Side Effects
My significant other was diagnosed with Head and Neck Cancer (Squamous Cell Carcinoma - Unknown Primary). For the past 5 weeks he has undergone IMRT everyday and Cisplatin Chemo once weekly. Treatment has not good well. He is always sick (nauseated), he sleeps all the time, his mouth is dry, no taste, his tongue burns, can't eat, etc... He pretty much has all the side effects. So far he has lost 20 pounds and he has 2 weeks left of therapy. He does not eat because everything makes him sick and everything he tries to eat tastes rotten. He's tried Ensure, Boost and nothing agrees with him. The only shake he can drink, is a protein drink called Muscle Milk and it's a good day when he's able to drink 2 of them. He has not eaten solid food in 3 weeks. He is on Emend, Zofran, Reglan, Compazine, Anzemet, Clorazepan and nothing works. Any suggestions out there on how to improve side effects? Oh, and for the dry mouth he is on this "miracle" mouthwash which does not work either. He has so many prescriptions, which are all garbage!!